MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000134
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that the phacoemulsification (phaco) tip was broke off in the patient's eye but remained securely within the sleeve and did not come loose during the cataract [with intraocular lens (iol) implant] surgery.The phaco tip was removed during the same surgery without requiring the surgeon to remove the broken piece directly.The surgery was completed on same day by replacing the phaco tip.There was no impact on the patient.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.One opened phacoemulsification (phaco) tip with part of phaco tip in wrench and other half of phaco tip was received in a plastic cup with lid.The returned phaco tip was visually inspected and was found to be non-conforming, broken at the cone to cannula transition area, and cracks on the cannula of both broken pieces.The back hole was concentric.Uneven wall thickness was observed on both broken pieces.Wear was observed on the threads, back of flange, and nut corners consistent with threading on a handpiece.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation confirms the phaco tip is broken.The reason for breakage is due to a uneven wall thickness creating a weak region at the thinner section.The uneven wall thickness is a known potential risk with the phaco tip from the milling process.Manufacturing controls are already in place to minimize the creation of this defect.An investigation has been completed and a nonconformance record opened for this file is for the defect of uneven wall thickness of the phaco tip.All phaco tips are 100% visually inspected by trained operators using 30x magnification throughout the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20829523
Report Number1644019-2024-02903
Device Sequence Number11728174
Product Code LRO
UDI-Device Identifier00380650001344
UDI-Public(01)00380650001344(17)260831(11)240929(10)172TNL
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number8065000134
Device Lot Number172TNL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date03/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown